Hi, I had an ovarian cyst removed just over a year ago which turned out to be early stage oc. I then had 6 sessions of chemo which finished at the end of last year.

Since then I feel like my hormones are all over the place. It's been like having pmt for weeks on end. A lot of the time I feel totally numb and I hardly ever feel happy which I think is hormone related. I've been managing it with evening primrose oil, agnus castus, and vit b6 which has helped maintain the numb level of feelings and had stopped me feeling totally down (and is why I think this is hormones) but I'm reaching the point where I just don't want to feel like this anymore. It's affecting my relationships so it's time to do something about it. Thing is I have no idea what to do! I don't think its the menopause as I'm not having hot flashes but at the same time I didn't feel like this pre surgery & chemo.

Do any of you have any suggestions for what I can ask my doctor for? I haven't spoken to him yet and I don't want to be palmed off as being fine. Thank you x

7 Replies

  • Hi, GracieL.

    It sounds like you may well be suffering from depression - not at all uncommon for those in our circumstances, and your GP should be able to help. (Depression often seems to kick in when treatment stops.) You might find it easier to be sure all your concerns are covered if you write down all your worries and take them with you to your appointment. (Keeping a symptom diary might help with this.) I always seem to manage to forget something if I don't do this!

    I hope something is sorted for you soon. Do remember that if you are prescribed antidepressants it may well be a couple of weeks before you really feel their benefits, so be sure to give them a chance.


  • healthywaymagazine.com/WebI...

    You got me interested in Angus Catus I found something interesting at this site:

    "What people don’t necessarily realise is that Agnus is amazing for a particular type of PMS, not every type of PMS.

    Agnus castus: Anger and Irritability, Heavy Periods, Short Cycle

    Black Cohosh: Tired and Sad, Lighter Periods, Longer Cycle"

    Can read all the explanation on the site. This may not respond to your question though.

    If you had chemo there is something called ‘chemo brain’ or ‘chemo fog’, but there is a long time since you finished your chemo. Could it be something else like thyroid / adrenal problems? I have a friend that was on a roller coster because of such problems and she sounded like you in her complains.

  • Hi Barbara & Naomi,

    Thank you for replying and listening to my worries. I feel better about going to speak to my doctor about how I'm feeling as you've both suggested depression. I'm still not sure that's what it is as I read that chemo can damage your ovaries and impact the hormones they are releasing. As I've now only got one that isn't good! And the supplements I've been taking do seem to have helped. Agnus castus is a great one for pms as it builds over time to reduce symptoms and it's something I've taken for years. I also had chemo fog for a while but that's cleared now thankfully! Thank you both xx

  • Hello GracieL

    I was also going to suggest you may be suffering from depression. Having a cancer diagnosis regardless of

    What stage it is found is a lot to get your head around. I was 1a no chemo but having a major op coping with being made redundant and wound problems took its toll.

    I am in a better place now on fluoxetine an anti depressant which has helped me feel much brighter do do speak to your GP uts nothing to be worried about, after all they are here to help us.

    Take care

    Carol xx

  • Hi Gracie, you have been through a lot in the last year what with surgery and chemo. I got very down when my chemo ended. I had a long chat with my GP which resulted in a low dose antidepressant. I felt much better a few weeks after commencing this.

    I also went for counselling and found that helpful too. Don't suffer in silence, go see your GP.

    Take care. Ann x

  • Hi Gracie I also had the same symptoms went to see my GP and I am going to have some Wellbeing counselling - nothing too heavy it will be just someone to talk to about the rollercoaster if feelings. I have also got a thyroid test coming up

    Very best wishes and agree with Ann don't suffer in silence

    Fiona xx

  • Hi All,

    I've been to see my GP who sat there with a sympathetic expression on his face while I cried and told him about my symptoms. He has referred me to the gynaecologist who did my op last year as apparently he can advise on hormone issues related to ovaries.

    Since seeing my GP I'm hopeful that I will be able to sort this out. Initially my GP suggested going on the pill as that will regulate my periods (they range from a cycle of 2 weeks to 5 weeks this time!) but then he settled on referring me. I'm seeing the gynaecologist on Monday so I should know more then.

    Thank you all for your support, reading your comments made me feel strong enough to go and see my GP.

    Grace x

You may also like...